Indiana, 2015Damaging Winds in Indiana, June 25, 2015
June 25, 2015 · NWS IWX · 2 events in 2 counties and zones
Scattered showers developed across northern Indiana and far southern Lower Michigan with one cell intensifying, eventually taking on a supercellular structure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers developed across northern Indiana and far southern Lower Michigan with one cell intensifying, eventually taking on a supercellular structure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 3:23 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 3:23 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT THU JUN 25 2015
.SYNOPSIS...
ISSUED AT 422 PM EDT THU JUN 25 2015
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MAINLY THIS EVENING ALONG A COLD FRONT MOVING ACROSS THE REGION.
EXPECT THESE SHOWERS TO DWINDLE OVERNIGHT. LOWS WILL BE IN THE 60S.
FRIDAY RAIN IS LIKELY...ESPECIALLY IN THE SOUTHERN PORTIONS OF THE
FORECAST AREA IN THE AFTERNOON. THUNDERSTORMS ARE ALSO
POSSIBLE. HIGHS WILL BE IN THE UPPER 60S AND LOW TO MID 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM EDT THU JUN 25 2015
A FEW STORMS HAVE STARTED TO FORM ACROSS NORTHERN AREAS THIS
AFTERNOON AS CLEARING HAS ALLOWED ~500 J/KG OF MLCAPE TO DEVELOP
ACROSS THE FORECAST AREA. THIS WEAK INSTABILITY COUPLED WITH THE
FORCING OF THE SYNOPTIC FRONT DROPPING SOUTH ACROSS LAKE MICHIGAN
WILL INITIATE NUMEROUS STORMS THIS EVENING. STORMS SHOULD MOVE
FAIRLY QUICKLY WHICH WILL REDUCE THE FLASH FLOOD THREAT...BUT
GIVEN THE SATURATED GROUND ACROSS THE FLASH FLOOD WATCH AREA...AND
AREA RESERVOIRS ALREADY NEAR CAPACITY...WAS HESITANT TO CANCEL
THE WATCH. WITH PWAT VALUES NEAR THE 90TH PERCENTILE...THE
STRONGEST STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 1 TO 2
INCHES PER HOUR.
AFTER MOSTLY DRY CONDITIONS TONIGHT...FOCUS IS ON THE SEASONABLY
STRONG LOW PRESSURE CENTER MOVING THROUGH THE OHIO RIVER VALLEY.
NORTH OF THE SURFACE LOW...OUR SEVERE WEATHER RISK IS LOW...BUT
HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY AS WE MOVE INTO THE
LONG TERM PERIOD. HIGHER RESOLUTION GUIDANCE IS FURTHER SOUTHEAST
WITH THE SURFACE LOW AND PRECIPITATION SHIELD...BUT LOWER RESOLUTION
GUIDANCE IS CONSISTENT WITH A FURTHER NW TRACK OF THE SURFACE LOW
AND BRINGS SEVERAL INCHES OF RAIN INTO OUR SE CWA. THIS WILL NEED TO
BE WATCHED CLOSELY FOR THE POTENTIAL FOR MORE FLOODING ALONG AND SE
OF US24.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 356 PM EDT THU JUN 25 2015
THE LONG ADVERTISED DEEPENING OF THE GREAT LAKES TROF IS UNDERWAY
AND WILL BE THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS BEGINNING SATURDAY...WITH A BRIEF REPREIVE ON SUNDAY
BEFORE YET ANOTHER ROUND OF SHOWERS FORMS WITH A DEEPENING SURFACE
LOW ON SUNDAY NIGHT INTO MONDAY.
THE THREAT OF SEVERE WEATHER IS LOW WITH THESE SYTEMS...HOWEVER THE
THREAT OF HEAVY RAINFALL IS HIGH AND POTENTIAL FOR WIDESPREADY 0.50
TO 0.75 INCHES OF RAIN MONDAY AND TUESDAY. UNFORTUNATELY THE AXIS OF
HEAVIEST RAINFALL APPEARS TO BE ALONG OUR SOUTHERN BORDER OF THE
CWA...IN THE SAME LOCATION THAT CONTINUES TO BE AFFECTED BY HIGH
WATERS.
AS THESE SYSTEMS SHIFT EASTWARD...WINDS WILL INCREASE AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AND WITH THE PROXIMITY OF THE MID LEVEL
VORTICIY ADVECTION CANNOT RULE OUT THE FORMATION OF COLD AIR
FUNNELS...ESPECIALLY IN THE EASTERN HALF OF THE COUNTY WARNING AREA.
IN THE CYCLONIC, NORTHWESTERLY FLOW...TEMPERATURES WILL REMAIN BELOW
NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE UPPER 50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 146 PM EDT THU JUN 25 2015
MORNING CLOUD COVER HAS BEGUN TO CLEAR WITH IMPROVING CEILINGS
THROUGH THE AFTERNOON. SCATTERED STORMS ARE EXPECTED THIS
AFTERNOON WITH BETTER CHANCES AT KFWA THAN KSBN. A COLD FRONT WILL
SLIDE SOUTHWARD DURING THE LATE EVENING AND SHIFT WINDS AROUND TO
NORTHERLY. DRIER CONDITIONS BEHIND THE FRONT SHOULD KEEP CIGS AND
VSBY VFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ013-015-020-
022>027-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...MCD
SHORT TERM...BENTLEY
LONG TERM...LEWIS
AVIATION...BENTLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 25, 3:37 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT THU JUN 25 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING. BRIEF PERIODS
OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS MORNING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING IN ADVANCE OF A
COLD FRONT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS
POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF US ROUTE 24.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
ESPECIALLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. THERE
WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF
US ROUTE 24. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL
AMOUNTS IN EXCESS OF 2 INCHES TODAY...ALONG WITH ANY OBSERVED
FLOODING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-260845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS MORNING. THERE IS A CHANCE OF
THUNDERSTORMS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY INTO
SATURDAY EVENING.
HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE
MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING.
THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR
THE SUNDAY NIGHT THROUGH TUESDAY PERIOD.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 25, 3:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT THU JUN 25 2015
INZ006-MIZ078-079-252100-
LAGRANGE-ST. JOSEPH-CASS-
439 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAGRANGE...
SOUTHWESTERN ST. JOSEPH AND EAST CENTRAL CASS COUNTIES...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR CONSTANTINE...OR 9
MILES SOUTHWEST OF THREE RIVERS...MOVING SOUTHEAST AT 20 MPH.
RAINFALL RATES OF UP TO AN INCH PER HOUR CAN BE EXPECTED WITH THIS
STORM...WHICH MAY CAUSE RAPID PONDING OF WATER IN LOW AREAS. IN
ADDITION...ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
STURGIS...CONSTANTINE...WHITE PIGEON...SCOTT...MOTTVILLE...
SHIPSHEWANA...HOWE...KLINGER LAKE...COREY LAKE...JONES AND CLEAR
LAKE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 109 AND
125.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4176 8532 4161 8555 4170 8566 4176 8566
4176 8574 4185 8586 4196 8576
TIME...MOT...LOC 2036Z 307DEG 17KT 4184 8575
FISHERThunderstorm Wind, Lagrange
- When
- June 25, 4:25 PM EST
- Where
- Lagrange County, 1.47 mi NNE of Seyberts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.720, -85.510
Healthy 6 inch diameter tree branches down over the road.
Thunderstorm Wind, Allen
- When
- June 25, 6:25 PM EST
- Where
- Allen County, 0.69 mi NNE of Gar Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.109, -84.925
Utility pole down near the intersection of Slusher Rd. and N. Webster Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590088, 590091.